Archiv der Mathematik

, Volume 81, Issue 6, pp 646–649 | Cite as

Wild ramification in number field extensions of prime degree

Original paper


We show that if L/ K is a degree p extension of number fields which is wildly ramified at a prime ${\frak p}$ of K of residue characteristic p, then the ramification groups of ${\frak p}$ (in the splitting field of L over K) are uniquely determined by the ${\frak p}$-adic valuation of the discriminant of L /K.

Mathematics Subject Classification (2000):

11R29 11S15 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Copyright information

© Birkhäuser-Verlag 2003

Authors and Affiliations

  1. 1.Department of MathematicsBrigham Young UniversityProvoUSA

Personalised recommendations